Can Topamax Cause Tension Headaches?

Question

Asked by katie

Can Topamax Cause Tension Headaches?

My daughter is 18. She has had migraines for almost 6 years. She has been diagnosed by several doctors and we have tried several different meds. The latest doctor has put her back on topamax. Since then she has begun to have what the doctor diagnosed as tension headaches. Could it possiblly be the topamax causing the tension headaches? She seems to be more emotional and more stressed since she has been taking the topamax. She takes 50 mg in the morning and at night. S

Answer

Katie,

Welcome to MyMigraineConnection! Headaches are listed as a potential side effect of Topamax as are nervousness, mood disturbances, depression, and anxiety. How long has she been taking Topamax at her current dosage? Sometimes, the side effects will diminish with time. It sounds like it's time to talk with her doctor about potential Topamax side effects.

Keep me posted?

Welcome again,

Teri